Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 300, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2007, 8:58 PM CDT for Dakota County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 8:58 PM CDT (01:58 UTC)
- Expired
- Aug 11, 2007, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Dakota County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3342 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 120158
SVRMPX
MNC037-120245-
/O.NEW.KMPX.SV.W.0300.070812T0158Z-070812T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CDT SAT AUG 11 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 945 PM CDT
* AT 854 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 65 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF
RANDOLPH...OR ABOUT 16 MILES NORTHEAST OF FARIBAULT...AND MOVING
EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON...
NEW TRIER...
MIESVILLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4456 9328 4447 9328 4447 9305 4452 9304
4454 9291 4455 9279 4470 9282
$$1 follow-up statement
000
WWUS53 KMPX 120230
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT SAT AUG 11 2007
MNC037-120240-
/O.CAN.KMPX.SV.W.0300.000000T0000Z-070812T0245Z/
DAKOTA MN-
930 PM CDT SAT AUG 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY IS CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4456 9328 4447 9328 4447 9305 4452 9304
4454 9291 4455 9279 4470 9282
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:20 PM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 11, 3:20 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 320 PM CDT SAT AUG 11 2007 .DISCUSSION... A LITTLE TRICKY ON SEVERE CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. A COUPLE PARAMETERS NOT QUITE MATCHING UP. BEST LOW LEVEL FLOW IS PULLING OFF JUST TO OUR S AND SE FROM NORTHERN AND CENTRAL IOWA ON INTO CENTRAL AND SOUTHWEST WISCONSIN. HOWEVER..PLENTY OF INSTABILITY UNDER WEAKENING CAP OVER CENTRAL MINNESOTA...NEAR COOL FRONT...ALTHOUGH TREND FOR HIGHER CAPE OVER SW AND THEN INTO SE MN THIS EVENING. PLUME OF STEEP MID LAPSE RATES ALSO SITTING OVER SOUTH CENTRAL MN WITH ADVECTION OF SAME INTO WEST CENTRAL WI. WILL MENTION SEVERE OVER PORTIONS OF SOUTH CENTRAL MN INTO WEST CENTRAL WI THIS EVENING BUT COULD NOT RULE OUT A COUPLE STRONG STORMS OVER EAST CENTRAL. ISOLATED TORNADO NOT OUT OF QUESTION OVER SOUTH CENTRAL MN AS WELL. LOW LEVEL SHEAR NOT THE BEST BUT DEEPER LAYER AS HIGH AS 40 KNOTS OVER SOUTH CENTRAL MN ON THE LATEST LAPS. LOOKS AS IF MAIN FORCING MOVING SE OF OUR AREA BEFORE MIDNIGHT. NICE DRYING MOVING IN BEHIND SYSTEM FOR SUNDAY BUT STRONG WARMING RETURNING FOR LATE SUNDAY NIGHT INTO MONDAY. WILL KEEP THE SMALL POPS GOING FOR LATE SUNDAY NIGHT AND MONDAY MORNING BUT WARM VERY WARM ID LEVEL TEMPS MOVING IN DURING MONDAY. SOME CHANCE OF THUNDER CONTINUING INTO MONDAY MORNING BUT WILL LEAVE OUT FOR NOW. BETTER CHANCE OF LATE MONDAY AFTERNOON AND MONDAY NIGHT OVER EAST CENTRAL MN AND WEST CENTRAL WI. SIGNAL STILL THERE FOR WARM ADVECTION ON WEDNESDAY OVER SOUTH CENTRAL MN...POSSIBLY A LITTLE FARTHER NORTH. UPPER NORTHWEST FLOW STILL BUILDS IN FOR REST OF WEEK BUT SOME HINT OF FLATTENING BY THE WEEKEND. && .AVIATION.../18Z TAF CYCLE/ CDFNT NEARLY TO AXN AND WL CONT TO PUSH EWRD REACHING MSP ARND 02Z. AMS AHD OF FNT RMNS VRY UNSTBL BUT STILL SMWT CAPPED. CONVECTIVE INHIBITION PROGGED BY RUC MODEL TO DCRS BY 00Z WITH AMS RMNG VRY UNSTBL SC INTO EC MN THEN INTO WC WI. MAIN TAF SITE AT RISK FOR STG TSTMS WOULD BE KEAU WITH RISK AT KMSP. COOLER AND STBL CNDN PRES BUILDING ACRS AREA IN WAKE OF CDFNT. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/BAP
Hazardous weather outlook, Aug 11, 4:29 AM CDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT SAT AUG 11 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 120930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX OVER THE UPPER MIDWEST...WILL CONTINUE TO LIFT NORTHEAST OVER WEST CENTRAL WISCONSIN THIS MORNING. THUNDERSTORMS ARE EXPECTED TO WEAKEN AND SLOWLY DIMINISH OVER EASTERN MINNESOTA AND WESTERN WISCONSIN. A COLD FRONT IS FORECAST TO MOVE INTO CENTRAL MINNESOTA THIS AFTERNOON. THE FRONT IS EXPECTED TO LIFT OVER WISCONSIN AND SOUTHEAST MINNESOTA BY MIDNIGHT TONIGHT. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG AND JUST EAST OF THE FRONT THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS ALONG WITH HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THROUGH MID MORNING AND AGAIN THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 11, 8:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
820 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL CHASKA 44.82N 93.61W
08/11/2007 E0.75 INCH CARVER MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.75 INCH SCOTT MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
825 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL PRIOR LAKE 44.73N 93.43W
08/11/2007 E0.88 INCH SCOTT MN TRAINED SPOTTER
&&
KATSpecial weather statement, Aug 11, 8:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 835 PM CDT SAT AUG 11 2007 WIZ015-016-025>028-120300- BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-RUSK- 835 PM CDT SAT AUG 11 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRON...RUSK...CHIPPEWA...DUNN... EAU CLAIRE AND PEPIN COUNTIES UNTIL 1000 PM CDT... AT 830 PM CDT...RADAR INDICATED NUMEROUS THUNDERSTORMS RAPIDLY DEVELOPING AROUND WEST CENTRAL WISCONSIN...FROM LADYSMITH AND CHETEK...TO DURAND AND A FEW MILES WEST OF EAU CLAIRE. ALL OF THE STORMS WERE MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. PEOPLE IN BARRON...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND RUSK COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TDK
Local storm report, Aug 11, 8:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
838 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL LAKEVILLE 44.68N 93.24W
08/11/2007 E0.75 INCH DAKOTA MN TRAINED SPOTTER
&&
KATLocal storm report, Aug 11, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
854 PM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG NORTHFIELD 44.45N 93.17W
08/11/2007 RICE MN TRAINED SPOTTER
POWER LINES DOWNED.
&&
KATThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 58 min |
| Aug 11, 7:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 64 min |
| Aug 11, 7:55 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 65 min |
| Aug 11, 7:57 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 63 min |
| Aug 11, 8:01 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 59 min |
| Aug 11, 8:16 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 59 min |
| Aug 11, 8:26 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 64 min |
| Aug 11, 8:32 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 58 min |
| Aug 11, 8:43 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet | 62 min |
| Aug 11, 9:13 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 47 min |
| Aug 11, 9:36 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Steele, Waseca | 54 min |
| Aug 11, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 63 min |
| Aug 11, 11:31 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.